Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 231, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2006, 6:59 PM EDT for Delaware County, Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 6:59 PM EDT (22:59 UTC)
- Expired
- Jun 19, 2006, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Delaware County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:20 PM EDT | HAIL 1.75 | 7 Nw Muncie, IN | |
| Jun 19, 7:24 PM EDT | HAIL 1 | Muncie, IN | |
| Jun 19, 7:25 PM EDT | HAIL 1 | Muncie, IN | MUNCIE MALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 192259 SVRIND INC035-192345- /O.NEW.KIND.SV.W.0231.060619T2259Z-060619T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 659 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN EAST CENTRAL INDIANA THIS INCLUDES THE CITY OF MUNCIE * UNTIL 745 PM EDT * AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GASTON...OR ABOUT 8 MILES SOUTHEAST OF FAIRMOUNT...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MUNCIE AROUND 715 PM EDT... SELMA AROUND 725 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4040 8557 4020 8557 4008 8522 4038 8523 $$ DRT
3 follow-up statements
000 WWUS53 KIND 192313 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 712 PM EDT MON JUN 19 2006 INC035-192345- /O.CON.KIND.SV.W.0231.000000T0000Z-060619T2345Z/ DELAWARE- 712 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR DELAWARE COUNTY... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GASTON...OR ABOUT 7 MILES NORTHWEST OF MUNCIE...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SELMA AROUND 720 PM EDT... LAT...LON 4040 8557 4020 8557 4008 8522 4038 8523 $$ DRT
000 WWUS53 KIND 192327 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 727 PM EDT MON JUN 19 2006 INC035-192345- /O.CON.KIND.SV.W.0231.000000T0000Z-060619T2345Z/ DELAWARE- 727 PM EDT MON JUN 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR DELAWARE COUNTY... AT 725 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MUNCIE... MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN DELAWARE COUNTY AROUND 740 PM EDT LAT...LON 4040 8557 4020 8557 4008 8522 4038 8523 $$ DRT
000 WWUS53 KIND 192341 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 740 PM EDT MON JUN 19 2006 INC035-192350- /O.EXP.KIND.SV.W.0231.000000T0000Z-060619T2345Z/ DELAWARE- 740 PM EDT MON JUN 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRES AT 745 PM EDT... WEAKENING STORMS STILL CAPABLE OF PRODUCING MARBLE SIZE HAIL AND WIND GUSTS TO 40 MPH OVER AND SOUTHEAST OF PRAIRIE CREEK RESERVOIR. LAT...LON 4040 8557 4020 8557 4008 8522 4038 8523 $$ DRT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:34 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 19, 6:34 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 634 PM EDT MON JUN 19 2006 .AVIATION... FOR 20/0000Z TAFS...UPPER WAVE WILL BE MOVING ACROSS THE TAF SITES AT BEGINNING OF TAF VALID TIME. SCT TSRA WILL BE NEAR MOST TAF SITES. WILL WATCH FOR CHANGES...BUT LOOKS LIKE VC MIGHT HANDLE IT AT MOST SITES. TSRA WILL EXIT BY 02Z. NOT MUCH CLOUDINESS BEHIND WAVE WITH SUBSIDENCE. MOIST LOW LEVELS LIKELY TO LEAD TO MVFR FOG DEVELOPMENT TONIGHT AFT 06Z. ADDITIONAL TSRA POSSIBLE AFT 18Z TUE WITH YET ANOTHER WAVE...SO HAVE PUT CB IN TAFS. && .PREV DISCUSSION...UPPR TROF CURRENTLY OVR THE GRTLKS XPCTD TO SWING SEWD THRU THE LOCAL AREA THIS EVEN. AFTER THAT...RDGG WL BLD THRU THE TN VLY...LEAVING AREA ALONG THE SRN EDGE OF THE WESTERLIES AND PRONE TO PERIODIC TSTM COMPLEXES. MODELS IN PRETTY GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...OTHER THAN TSTM CLUSTER OVR THE CENTRAL PARTS OF THE CWA...NOT MUCH GOING ON ELSEWHERE YET. TSTMS STILL APPEAR ELEVATED SO FAR...BUT CONVECTIVE TEMPS SOUTH OF PRESENT ACTVTY JUST ABOUT REACHED...SO ADDITIONAL SFC DVLPMNT LIKELY SOON. BASED ON VARIOUS PARAMETERS...APPEARS BEST THREAT OF SVR SHOULD BE ALONG/SOUTH OF CURRENT ACTVTY AS DEWPTS ARE FALLING OFF OVR THE NWRN CWA. ADDITIONAL ACTVTY PSBL ALONG UPPR TROF AXIS CURRENTLY DROPPING SEWD THRU SRN WI/NW IL AS WELL. ALL IN ALL...UPPR TROF PUSHES SEWD OF THE AREA BY ABOUT 200300Z OR SO...SO PCPN THREAT SHOULD END BY THAT TIME. WS510 IN EFFECT FOR PARTS OF THE CWA TIL 200000Z. IN THE LTR PDS...SFC FNT SETTLES SWD INTO THE AREA ON TUES...AND MEANDERS AROUND IN ONE FORM OR ANOTHER FOR THE NEXT FEW DAYS. INSTABILITY PROGGED TO BE QUITE HIGH BY TUES AFT...ESPECIALLY OVR THE SW ZONES...ALONG WITH STEEP MID LVL LAPSE RATES ABV. WL BRING IN CHC POPS BY THE AFT HRS ALL AREAS...WITH THE HIGHEST POPS SW. WL BROADBRUSH CHC POPS ALL AREAS INTO WED AS WELL AS OVERALL PTN POINTS TO POTENTIAL TSTM COMPLEXES NEARBY FM TIME TO TIME. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST THE NGM MOS GUIDANCE CONTINUES TO BE TOO COOL...ESPECIALLY WITH THE HIGHS IN THR LTR PDS. WL BUMP UP THE NUMBERS IN THOSE PDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...JAS
Hazardous weather outlook, Jun 19, 4:42 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 442 PM EDT MON JUN 19 2006 INZ021-028>031-035>049-051>057-060>065-067>072-202045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 342 PM CDT MON JUN 19 2006 /442 PM EDT MON JUN 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING STRAIGHT LINE WINDS LARGE HAIL LIGHTNING FLASH FLOODING ISOLATED TORNADOS AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA THROUGH 1100 PM EDT OR 1000 PM CDT DISCUSSION: SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL INDIANA LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE IN COMBINATION WITH THE WARM HUMID AIR IN PLACE ACROSS CENTRAL INDIANA WILL GENERATE THUNDERSTORMS. SOME OF THE STORMS WILL BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VERY ACTIVE PATTERN FOR THUNDERSTORMS WILL CONTINUE THIS WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS EVERY DAY FROM TUESDAY THROUGH SATURDAY NIGHT. WHILE IT REMAINS TOO EARLY TO KNOW MANY DETAILS ON THE THREAT OF SEVERE THUNDERSTORMS...WEDNESDAY APPEARS TO BE THE DAY THAT STORMS WOULD BE MOST LIKELY TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION SHOULD BE ONGOING THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Local storm report, Jun 19, 6:21 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 WSW FRANKTON 40.22N 85.79W
06/19/2006 E1.00 INCH MADISON IN AMATEUR RADIO
&&
SMITHLocal storm report, Jun 19, 6:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 S ELWOOD 40.22N 85.84W
06/19/2006 E0.50 INCH MADISON IN TRAINED SPOTTER
0610 PM HAIL 4 S ELWOOD 40.22N 85.84W
06/19/2006 E0.88 INCH MADISON IN AMATEUR RADIO
SR 37 AND SR 128
&&
SMITHLocal storm report, Jun 19, 6:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 WNW ANDERSON 40.12N 85.76W
06/19/2006 E1.75 INCH MADISON IN AMATEUR RADIO
200 N AND 600 W
&&
SMITHLocal storm report, Jun 19, 6:36 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
636 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL ANDERSON 40.09N 85.69W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
0628 PM HAIL 8 NW ANDERSON 40.17N 85.80W
06/19/2006 E1.00 INCH MADISON IN EMERGENCY MNGR
&&
SMITHLocal storm report, Jun 19, 6:45 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL ANDERSON 40.09N 85.69W
06/19/2006 E0.75 INCH MADISON IN EMERGENCY MNGR
AT EOC
&&
SMITHLocal storm report, Jun 19, 6:58 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
658 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL ANDERSON 40.09N 85.69W
06/19/2006 E0.50 INCH MADISON IN EMERGENCY MNGR
&&
SMITHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks | 43 min |
| Jun 19, 1:11 PM EDT | Severe Thunderstorm Warning | IND | Marion | 49 min |
| Jun 19, 1:15 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 45 min |
| Jun 19, 1:22 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 23 min |
| Jun 19, 1:59 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 46 min |
| Jun 19, 2:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jun 19, 2:58 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 28 min |
| Jun 19, 3:04 PM EDT | Severe Thunderstorm Warning | IND | Monroe | 41 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | IND | Owen | 19 min |
| Jun 19, 3:21 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Morgan | 42 min |
| Jun 19, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 25 min |
| Jun 19, 3:51 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 39 min |
| Jun 19, 4:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 48 min |
| Jun 19, 5:28 PM EDT | Severe Thunderstorm Warning | IND | Tipton | 32 min |
| Jun 19, 5:39 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 38 min |
| Jun 19, 5:56 PM EDT | Severe Thunderstorm Warning | IND | Martin | 15 min |
| Jun 19, 6:21 PM EDT | Severe Thunderstorm Warning | IND | Madison | 39 min |
| Jun 19, 6:24 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 22 min |
| Jun 19, 6:42 PM EDT | Tornado Warning | IND | Madison | 33 min |
| Jun 19, 6:55 PM EDT | Severe Thunderstorm Warning | IND | Henry | 50 min |
| Jun 19, 7:32 PM EDT | Severe Thunderstorm Warning | IND | Putnam | 32 min |
| Jun 19, 7:44 PM EDT | Severe Thunderstorm Warning | IND | Henry | 25 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Rush | 20 min |
| Jun 19, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Shelby | 16 min |
| Jun 19, 7:59 PM EDT | Severe Thunderstorm Warning | IND | Owen, Putnam | 15 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.